Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Mar 15, 2011, 10:06 AM MDT for Stanley County, South Dakota. It took effect at Mar 15, 2011, 5:20 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 10:06 AM MDT (16:06 UTC)
- In effect from
- Mar 15, 2011, 5:20 PM MDT
- Expired
- Mar 16, 2011, 3:37 AM MDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Stanley County, SD
The radar
The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bad River (SD) near Fort Pierre (FTPS2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06441500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
744
WGUS43 KABR 151606
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1106 AM CDT TUE MAR 15 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN SOUTH DAKOTA...
BAD RIVER NEAR FORT PIERRE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO CAUSE THE BAD RIVER
NEAR FORT PIERRE TO RISE ABOVE FLOOD STAGE BY THIS EVENING. THE BAD
RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MORNING.
&&
SDC117-162006-
/O.NEW.KABR.FL.W.0001.110315T2320Z-110317T0632Z/
/FTPS2.1.IC.110315T2320Z.110316T1200Z.110317T0032Z.NO/
1106 AM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE BAD RIVER NEAR FORT PIERRE.
* AT 10:30 AM TUESDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 23.1 FEET BY WEDNESDAY MORNING. THE RIVER IS
EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 25.0 FEET...BAD RIVER ROAD IS FLOODED IN SEVERAL LOCATIONS WITH
SOME RANCHES SURROUNDED BY WATER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BAD RIVER2 follow-up statements
968
WGUS83 KABR 160249
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 PM CDT TUE MAR 15 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BAD RIVER NEAR FORT PIERRE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BAD RIVER IS CURRENTLY ICE FREE. FLOODING IS NOT EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC117-160319-
/O.CAN.KABR.FL.W.0001.000000T0000Z-110317T0632Z/
/FTPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT TUE MAR 15 2011
FORECAST INFORMATION FOR
BAD RIVER NEAR FORT PIERRE
* AT 09PM TUESDAY THE STAGE WAS 13.4 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER WILL FALL TO NEAR 13.4 FEET TOMORROW EARLY
AFTERNOON
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BAD RIVER
FTPS2 21.0 13.48 TUE 9 PM 13.4 WED 1 PM 13.6 TUE 9 PM171
WGUS83 KABR 160936 CCA
FLSABR
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
949 PM CDT TUE MAR 15 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BAD RIVER NEAR FORT PIERRE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ICE JAM HAS MOVED DOWNSTREAM AND THE RIVER LEVEL HAS DROPPED.
FLOODING IS NOT EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC117-160319-
/O.COR.KABR.FL.W.0001.000000T0000Z-110316T0937Z/
/FTPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT TUE MAR 15 2011
FORECAST INFORMATION FOR
BAD RIVER NEAR FORT PIERRE
* AT 4AM WEDNESDAY THE STAGE WAS 17.0 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER WILL FALL TO NEAR 13.4 FEET TOMORROW EARLY
AFTERNOON
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BAD RIVER
FTPS2 21.0 13.48 TUE 9 PM 13.4 WED 1 PM 13.6 TUE 9 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:03 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 15, 8:03 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 903 AM CDT TUE MAR 15 2011 .UPDATE... LIGHT RAIN SHOWERS THIS MORNING IN NORTHEAST SD AND WEST CENTRAL MN WILL CONTINUE SLIDING OFF TO THE EAST THROUGH THE MORNING. MOSTLY SUNNY SKIES WILL MOVE IN BEHIND IT. ADJUSTED POPS FOR THE REST OF THE MORNING ALONG WITH SKY COVER THROUGH THE DAY. UPDATED FORECAST. && .PREV DISCUSSION... .SHORT TERM...THROUGH THURSDAY BAND OF MID LEVEL FORCING HAVING A HARD TIME OVERCOMING DRY SUBCLOUD LAYER...WITH CIGS AOA 6KFT. SYSTEM NOT EXPECTED TO STRENGTHEN OR MOISTEN SIGNIFICANTLY THROUGH MID MORNING...SO WILL STICK WITH LOW POP/SCT SHOWERS WORDING. SURFACE PATTERN WILL REMAIN DISORGANIZED TODAY...LOW LEVEL WITH WARM ADVECTION MOVING INTO WESTERN COUNTIES LATE IN THE DAY. MAX TEMPERATURE FORECAST A BALANCE BETWEEN DEGREE/QUALITY OF SNOW COVER VS A WARM START THIS AM COUPLED WITH AMPLE SUNSHINE. WARM ADVECTION CONTINUES THROUGH WEDNESDAY...AS H85 TEMPERATURES PEAK AT +10 TO +12C THROUGH MID DAY PRIOR TO TROF PASSAGE...WHICH WILL ALSO AID IN MIXING. NOT SURPRISINGLY...GUIDANCE TEMPERATURES RANGE BETWEEN MID 40S NORTHEAST TO LOW 70S SOUTHWEST...WHICH IS NOT OUT OF THE REALM OF POSSIBILITIES GIVEN H85 TEMPERATURES UNDER IDEAL MIXING CONDITIONS. WE DO HAVE TO CONTEND WITH ANOTHER WEAK WEATHER SYSTEM MOVING THROUGH WEDNESDAY NIGHT/THURSDAY. REGIONAL BUFKIT PROFILES ARE FAIRLY WARM WITH FAIRLY STEEP LAPSE RATES...SUGGESTING PTYPE AS SCATTERED RAIN SHOWERS. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY FAIR MODEL AGREEMENT EXISTS EARLY THIS MORNING BETWEEN THE EXTENDED MODEL SUITE. A DIFFUSE SHORT-WAVE TROUGH IS EXPECTED TO TRANSLATE THROUGH THE NORTHERN PLAINS THURSDAY NIGHT. KEPT PRECIPITATION CHANCES IN FOR THE WEST AND SOUTH THURSDAY NIGHT WITH THE ECMWF CONTINUING TO SHOW A WEAK AREA OF ATMOSPHERIC FORCING MOVING THROUGH. HEIGHTS RISE RAPIDLY OVER THE REGION FRIDAY AND WITH LITTLE SURFACE PRESSURE GRADIENT TO SPEAK OF...QUITE THE TRANQUIL WEATHER DAY IS IN STORE FOR ALL AREAS FRIDAY. MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF A BROAD UPPER LEVEL LONG-WAVE TROUGH OVER THE WESTERN U.S. FOR THE WEEKEND BUT ARE COMING MORE IN LINE WITH INCOMING JET STREAK TIMING AND THE ASSOCIATED SURFACE LOW PLACEMENT IN THE LEE OF THE ROCKIES. THE ECMWF HAS BEEN THE MORE CONSISTENT MODEL...BRINGING IN AN AREA OF MODERATE RAIN TO EAST RIVER AREAS SUNDAY MORNING. GFS JET TIMING IS SIMILAR BUT IT CONSOLIDATES THE SURFACE LOWS INTO TWO DISTINCT LOCATIONS...ONE IN WESTERN NORTH DAKOTA AND THE OTHER OVER NORTHWEST KANSAS...AND IS DRIER AS A RESULT. RAINFALL AMOUNTS ASIDE...STRONG...WARM AND MOIST SOUTHEAST WINDS WILL INCREASE SATURDAY AFTERNOON AND CONTINUE INTO SUNDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE AVERAGE SATURDAY AND SUNDAY. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH AT LEAST 6Z WEDNESDAY. PATCHY FOG COULD BE POSSIBLE FOR ALL TAF SITES BEYOND 6Z WEDNESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...CONNELLY LONG TERM...CHURCH AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 15, 2:41 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 341 AM CDT TUE MAR 15 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 341 AM CDT TUE MAR 15 2011 /241 AM MDT TUE MAR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.